Alert archive / Vermont / Wind Advisories in 2011

Wind Advisory 11, NWS Burlington, VT

October 19, 20115 counties in Vermont

NWS Burlington, VT issued this wind advisory at Oct 19, 2011, 12:47 PM EDT for 5 counties in Vermont. It took effect at Oct 19, 2011, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 12:47 PM EDT (16:47 UTC)
In effect from
Oct 19, 2011, 2:00 PM EDT
Expired
Oct 20, 2011, 4:08 AM EDT
In force
14 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS71 KBTV 191647
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1247 PM EDT WED OCT 19 2011

VTZ006-016>019-200245-
/O.NEW.KBTV.WI.Y.0011.111019T1800Z-111020T1200Z/
LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1247 PM EDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS.

* HAZARDS...GUSTY SOUTHEAST DOWNSLOPE WINDS.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON AND TONIGHT.

* IMPACTS...SCATTERED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
2 follow-up statements
087 
WWUS71 KBTV 200234
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1034 PM EDT WED OCT 19 2011

VTZ006-016>019-201200-
/O.CON.KBTV.WI.Y.0011.000000T0000Z-111020T1200Z/
LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1034 PM EDT WED OCT 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 8 AM EDT THURSDAY.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS.

* HAZARDS...GUSTY SOUTHEAST DOWNSLOPE WINDS.

* WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT.

* IMPACTS...SCATTERED POWER OUTAGES DUE TO DOWNED TREES AND 
  POWERLINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
823 
WWUS71 KBTV 200808
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
408 AM EDT THU OCT 20 2011

VTZ006-016>019-200915-
/O.CAN.KBTV.WI.Y.0011.000000T0000Z-111020T1200Z/
LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
408 AM EDT THU OCT 20 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AS WELL
AS LAMOILLE COUNTY IN VERMONT.

WINDS ACROSS THE AREA ARE NOT EXPECTED TO REACH ADVISORY
CRITERIA...ALTHOUGH SOME GUSTS TO 40 MPH ARE POSSIBLE.

$$

JN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 12:46 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 19, 12:46 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1246 PM EDT WED OCT 19 2011

.SYNOPSIS...
A DOUBLE-BARRELED LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY
INTO FRIDAY. HIGH PRESSURE BUILDS IN OVER THE REGION FOR THE
WEEKEND...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM FOR MONDAY AND
TUESDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 1246 PM EDT WEDNESDAY...HAVE UPDATED FORECAST TO INCREASE
WIND/WIND GUSTS INTO THIS EVENING/OVERNIGHT BASED OFF INCOMING HI-
RES HRRR/WRF DATA. AS A RESULT...THIS WARRANTS ISSUANCE OF A WIND
ADVISORY ALONG OUR WESTERN GREEN MTN SLOPE COMMUNTIES FOR THE
REMAINDER OF THE DAY INTO TONIGHT. WHILE MAGNITUDE OF THIS EVENT
IS ON THE MARGINAL SIDE...ENOUGH CONFIDENCE LOOKING AT THE 12Z
SOUNDING PROFILES TO SUGGEST AT LEAST SOME GUSTS IN THE 40-50 MPH
RANGE...MAINLY IN THE FAVORED SOUTHEASTERLY GAP WIND LOCATIONS
ABOVE 1000 FEET OR SO. NORTHEASTERLY WINDS ALSO LIKELY TO TREND
QUITE GUSTY (35-45 MPH) IN THE ST LAWRENCE VALLEY THIS
EVENING/TONIGHT...BUT FEEL STRONGER GUSTS SHOULD REMAIN ALOFT HERE
THUS PRECLUDING ADVISORY ISSUANCE IN THESE LOCALES. REST OF
FORECAST UNCHANGED WITH SHOWERS/ON AND OFF PERIODS OF LIGHT RAIN
STILL PROGGED TO PUSH INTO THE REGION LATER TODAY/TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
AS OF 415 AM EDT WEDNESDAY...AS OF THURSDAY MORNING...COASTAL
SYSTEM WELL OFFSHORE...LEAVING THE CWA UNDER THE INFLUENCE OF LOW
OVER THE GREAT LKS REGION. BOUNDARY/FRNT ASSOCIATED WITH THE LOW
LIFTS N OF THE AREA DURING THE DAY. CWA WILL END UP IN DRY SLOT
PORTION OF THE LOW AS SYSTEM OFFSHORE STILL CREATING MOISTURE
GAP OVER US. EVEN WITH THIS SETUP...THE AREA WILL SEE
SHOWER ACTIVITY THROUGHOUT THE DAY W/ FOCUS OVER N NY. SSW FLOW
DEVELOPS OVER AREA THURS EVENING AS LOW LIFTS WEST OF THE ST LAW
VALLEY. BRIEF WARMUP OVERNGT W/ FOCUS OF ANY -RW OVER N NY ONCE
AGAIN...W/ LITTLE TO NONE OVER POINTS WEST OF THE CVLY. THIS TREND
WILL CONTINUE INTO FRIDAY UNTIL LOW MVS NORTH OF AREA...WHICH WILL
THEN SHIFT REMAINING PRECIP POTENTIAL TO THE HIR ELEV AS WINDS
SHIFT FROM SSW TO WNW. OVERALL WIND QPF POTENTIAL WANING THRU
PERIOD. ADDITIONAL AMTS UP TO 0.10" TO 0.25"...WITH WINDS SHOWING
GUST POTENTIAL TO NEAR 20 TO 30 MPH AS LOW SHIFTS NORTH OF THE
REGION...ESPECIALLY OVER HIR TRRN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 415 AM EDT WEDNESDAY...MAIN UPPER LOW LIFTS INTO EASTERN
CANADA FRIDAY NIGHT...BUT SHEAR AXIS REMAINS BACK ACROSS THE AREA
AND WITH SECONDARY SHORTWAVE APPROACHING ON SATURDAY...STILL
CANNOT RULE OUT THE POSSIBILITY OF SOME SHOWERS...ESPECIALLY ON
SATURDAY. THUS GOING FORECAST OF SLIGHT CHANCE TO CHANCE WORDING
OF SHOWER POTENTIAL LOOKS GOOD. EVENTUALLY THIS FEATURE WEAKENS AS
IT MOVES EAST OF THE AREA SATURDAY NIGHT AND THUS LOOKING AT TREND
OF DRIER WEATHER LATE SATURDAY NIGHT INTO SUNDAY. SHOULD ALSO SEE
MORE SUN ON SUNDAY. THE DRY WEATHER CONTINUES ON MONDAY WITH
SOUTHWEST FLOW ALOFT OVER THE AREA... BRINGING TEMPERATURES A FEW
DEGREES ABOVE SEASONAL NORMALS. ANOTHER SHORTWAVE TROUGH MOVES
INTO THE AREA MONDAY NIGHT INTO TUESDAY FOR A SLIGHT CHANCE/CHANCE
OF SHOWERS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 12Z THURSDAY...EXPECT LOW LEVEL WIND SHEAR TO DEVELOP AROUND
00Z AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. MOST LOCATIONS
WILL HAVE AN EAST OR NORTHEAST SURFACE WIND AROUND 10 KNOTS WITH
SOUTHEAST WINDS AROUND 2000 FEET AT SPEEDS OF 40 TO 50 KNOTS.
OTHERWISE LOOKING AT VFR CONDITIONS THROUGH AT LEAST 18Z BEFORE
CEILINGS LOWER INTO THE MVFR CATEGORY BY LATE AFTERNOON AND
CONTINUE THROUGH THE REST OF THE PERIOD. AT THE SAME TIME
VISIBILITIES WILL BE LOWERING INTO THE MVFR AND IFR CATEGORIES
LATE IN THE DAY AND CONTINUING THROUGH THE PERIOD AS A LARGE RAIN
SHIELD IS EXPECTED TO MOVE UP INTO THE REGION.

OUTLOOK 12Z THURSDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS WL
PREVAIL THURS INTO FRIDAY...BUT SOME SCATTERED SHOWERS WITH AN
EMBEDDED THUNDERSTORM WL BE POSSIBLE ON THURS...WITH BRIEF PERIOD
OF MVFR CONDITIONS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 AM EDT THURSDAY FOR VTZ006-016>019.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JMG
SHORT TERM...JN
LONG TERM...EVENSON
AVIATION...EVENSON/BOYD
Hazardous weather outlook, Oct 19, 4:24 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
424 AM EDT WED OCT 19 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-200830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
424 AM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF WIDESPREAD...THOUGH GENERALLY LIGHT TO MODERATE
RAINFALL IS EXPECTED TO DEVELOP ACROSS THE REGION LATER TODAY
INTO THURSDAY. AT THIS TIME...FLOODING IS NOT EXPECTED. GUSTY
WINDS TO NEAR ADVISORY LEVELS MAY ALSO ACCOMPANY THIS SYSTEM
ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS AND IN PORTIONS OF
THE SAINT LAWRENCE VALLEY TONIGHT...THOUGH ARE NOT EXPECTED TO BE
PARTICULARLY EXCESSIVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS WILL BEGIN TO ABATE ON THURSDAY AS SURFACE LOW LIFTS
INTO SOUTHERN CANADA. PRECIPITATION WILL ALSO LIGHTEN UP
CONSIDERABLY AS WELL...WITH REMAINING FOCUS OVER NORTHERN NY AS A
RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Vermont, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.